MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Codes Mechanical Problem (1384); Unintended Movement (3026); Device Fell (4014)
Health Effect - Clinical Codes Laceration(s) (1946); Sepsis (2067)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report provided claims as the end-user was attempting to traverse up a portable ramp, approximately mid-way up the ramp the device was reported to have veered to one side allowing the device to fall off the side of the ramp and land on to its side.The end-user described as sustaining a laceration to one of their toes which reportedly was not properly cleaned which later became septic resulting with the end-user requiring hospitalization to address.This event was reported to have occurred while traveling in another state from their home, and the end-user was not forthcoming as to the height of rise or length of ramp being used at the time of the incident.The power wheelchair was evaluated by permobil representative where it was found to be fully functional with no notable operational deviations as described by the end-user as having occurred.Permobil is unable to confirm a product malfunction had occurred and therefore is unable to reach a determination as to possible root cause without speculation.The dhr was reviewed and device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming as end-user was driving their power wheelchair up a portable ramp, when reaching the middle of the ramp the wheelchair reportedly veered to the side forcing the wheelchair, with the end-user, to fall on to its side.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key13583502
Report Number1221084-2022-00005
Device Sequence Number5526859
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight109 KG